The Open UniversitySkip to content
 

Semiparametric analysis of case series data

Farrington, C.P. and Whitaker, H.J. (2006). Semiparametric analysis of case series data. Journal of the Royal Statistical Society: Series C (Applied Statistics), 55(5) pp. 553–594.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1111/j.1467-9876.2006.00554.x
Google Scholar: Look up in Google Scholar

Abstract

The case series model for estimating the association between an age-dependent exposure and an outcome event requires information only on cases and implicitly adjusts for all age-independent multiplicative confounders, while allowing for an age-dependent base-line incidence. In the paper the model is presented in greater generality than hitherto, including more general discussion of its derivation, underlying assumptions, applicability, limitations and efficiency. A semiparametric version of the model is developed, in which the age-specific relative incidence is left unspecified. Modelling covariate effects and testing assumptions are discussed. The small sample performance of this model is studied in simulations. The methods are illustrated with several examples from epidemiology.

Item Type: Journal Article
ISSN: 1467-9876
Keywords: Case series; Conditional likelihood; Epidemiology; External variable; Poisson process; Product multinomial; Recurrent events; Semiparametric model; Time-dependent covariate
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 7796
Depositing User: Heather Whitaker
Date Deposited: 23 May 2007
Last Modified: 02 Dec 2010 19:59
URI: http://oro.open.ac.uk/id/eprint/7796
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk